63318members
333095posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen - skin and hair improvement, is this just me?

7 REPLIES 7
Member

Re: Tamoxifen - skin and hair improvement, is this just me?

Since I was diagnosed with breast cancer .. I too have aged at least ten years.. I was lucky to look twenty years younger than I actually am.. , well before the cancer treatment that followed My mastectomy It was just before my 57th birthday and I was told I looked 37 .. The chemo is what has aged me most .. And the tamoxifen is aging me more.. Making me put on more weight .. and because of the liver damage from the chemo treatment that’s aging me too .. The tamoxifen is aging my skin greatly and my muscles are going south now😔.. Keep strong Alexa ❤️ X
Member

Re: Tamoxifen - skin and hair improvement, is this just me?

I have had a positive experience with Tamoxifen too! Six months down the line and skin so much clearer and I've been getting lots of compliments. Never expected this! Hate the insomnia though x
Member

Re: Re:cancer and heart disease

Hi Alexa , I read your thread and you are such a brave lady ,I love the fact that you put on your lippy and earrings and you are an inspiration with everything that is going on in your life . I've just finished radiotherapy and just about to start on the tamoxifen ,the thought of disappearing wrinkles at 56 is very appealing!!! I do feel that since may when I was diagnosed I've aged about 10 years so if I can reverse that in any way without the use of Botox il be happy!!! Good luck with your treatment , may I just say you're not old either!! Age is just a number ,it's your wonderful positive attitude makes you young,take care xxx
Member

Re:cancer and heart disease

Hi Everyone

 

It's just as well I'm old and tough (70+)!  Two months ago out walking felt very ill and faint.  To my GP, thought it was a severe panic attack.  Referred to hospital, another battery of cardiac tests. Now got atrial fibrillation, on top of cardiomyopathy.  Not to mention breast cancer, and a long list of other medical conditions.  As well as tamoxifen, I now take warfarin to thin the blood.  So far warfarin is yeuch!  Cancer is on the back burner till at least January 2015.  Weekly blood tests, weak as a kitten.  Told to persevere with gentle excercise.  My defence against all this is a bright red lipstick!!  Am allergic to nail varnish and chocolate.  But bright lipstick and earrings, and a nice top, and folk say, "you don't look at all ill"!   It's called keeping up appearances!!

 

Good luck to all of you out there

 

Alexa

Member

Re: Tamoxifen - skin and hair improvement, is this just me?

Hi Alexa hope youre doing ok, sounds as if youre going thro the mill....hats off to your   courage.  Re tamoxifen. ?.. my nails are very long now and strong too  but not noticed skin different ....  not yet!! Seems tamoxifen isnt a nice drug though....no such thing  probably! !  I was on hrt for years,  so had to come off it AND onto this stuff....double whammy for my estrogen levels!! Sleep is rubbish, moods awful, depression circling most of the time. And I do not have friends or family to take care of me....I live alone too. Pretty horrible time all round and I am late sixties,  still part time working as pension  pot low!! Old age aint for cissies as bette davis said.  But good luck and trust youll not just survive but thrive.  I dont use words like stay positive or journey. !! 

Member

Re: Tamoxifen - skin and hair improvement, is this just me?

Hi Alexa2623.

 

I have been back to your post a couple of times, in this whole horrible journey it's great when one of us has something positive amongst all the bad. Better skin and hair, that's great.  

 

I was thinking of starting a thread with any little thing like this. Mine is with zoladex. I read the side effects leaflet. May cause loss or increased libido.  Well I got the increase. Yippee. It won't last, but after six months of treatment I will take what I can.

 

Keeks

Member

Re: Tamoxifen - skin and hair improvement, is this just me?

hi Alexa, I'm so glad you are having a good experience with tamox and there are improvements with the tumor and your heart function. I am sending big hugs and many well wishes to youSmiley Happy x x
Member

Tamoxifen - skin and hair improvement, is this just me?

Hi everyone

 

If you have seen previous posts from me, you will know that I have a raft of medical problems.  But this is actually something good about tamoxifen.  Six months now on the drug, and the skin on my face is improving no end, and I am losing some wrinkles!  Not only that but my hair is becoming thicker, wavier, and shinier than it's been for years.  Long may this last.  There are still hot flushes and sweating and nausea and cramps, but I can live with those.  Saw the surgeon last week. Slight improvement in texture of tumour, slight improvement in heart function, but no op yet.  It would have "catastrophic consequences". Struggling with the heart medicine.  One lot give me a cough that could cause a heart attack. Come off that and I'm too weak to walk more than 50 yards. Compared to that lot, tamoxifen is a doddle.  And yes, I do realise that I'm a minority of one!! 

But I am retired with no job or mortgage  to worry about. Life has been and still is, good.  For all of you younger folk going through this, it must be so much worse.  All we can do is just get on with it.

Love    Alexa xx